Alert archive / Tennessee / Dense Fog Advisories in 2021

Dense Fog Advisory 2, NWS Nashville, TN

May 26, 202138 counties in Tennessee

NWS Nashville, TN issued this dense fog advisory at May 26, 2021, 8:58 PM CDT for 38 counties in Tennessee. It took effect at May 26, 2021, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 26, 2021, 8:58 PM CDT (01:58 UTC)
In effect from
May 26, 2021, 10:00 PM CDT
Expired
May 27, 2021, 9:00 AM CDT
In force
11 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS74 KOHX 270158
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
858 PM CDT Wed May 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271400-
/O.NEW.KOHX.FG.Y.0002.210527T0300Z-210527T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
858 PM CDT Wed May 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY...

* WHAT...Visibility less than one mile in dense fog.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 9 AM CDT Thursday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Schaper

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this dense fog advisory went out at May 26, 8:32 PM CDT, 26 minutes earlier.

Area forecast discussion, May 26, 8:32 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
832 PM CDT Wed May 26 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Rain is dissipating across southern and eastern portions of the
Mid State, while a clearing sky is allowing for rapid fog
development across the north and west. Models continue to indicate
the potential for widespread fog, dense in many areas, overnight
into Thursday morning. Trends will be monitored and a dense fog
advisory may be needed later tonight. Otherwise, the forecast was
updated to reflect cooler temperatures and waning rain chances.

&&

.AVIATION...
00Z TAF DISCUSSION.

Generally MVFR are becoming VFR as light rain dissipates. FG is
likely overnight at the terminals with IFR/LIFR expected. Winds
will remain light and somewhat variable, but likely gain a SSE
component Thursday morning. VFR will return after 13z-14z with
some mid level cu during the afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Schaper
AVIATION........Schaper
Hazardous weather outlook, May 26, 5:28 AM CDT, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
528 AM CDT Wed May 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
528 AM CDT Wed May 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be possible today, mainly during the
late morning and afternoon, with a couple of storms possibly
becoming strong with gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms will be possible Thursday afternoon, with more
widespread thunderstorms expected Friday morning through the
afternoon hours. A couple of storms could be strong to severe,
especially Friday mid morning into the early evening. Any severe
storms that do develop could produce damaging winds and heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

Nearby

Dense Fog Advisories in Tennessee, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.